Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 149, NWS St. Louis, MO

June 21, 2019Lincoln County, Saint Charles County, Warren County, Missouri; Calhoun County, Greene County, Jersey County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2019, 11:02 AM CDT for Lincoln County, Saint Charles County, Warren County, Missouri; Calhoun County, Greene County, Jersey County, Illinois. It was in force for 58 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2019, 11:02 AM CDT (16:02 UTC)
Expired
Jun 21, 2019, 12:00 PM CDT
In force
58 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Lincoln County, MO, Saint Charles County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 11:30 AM CDTTSTM WND DMG3 Ne New Melle, MOREPORTED AT 3641 HOPEWELL RD WENTZVILLE TREE DOWN REPORTED BY LAW ENFORCEMENT.
Jun 21, 11:30 AM CDTHAIL 0.252 W Winfield, MOPEA-SIZED HAIL REPORTED VIA SOCIAL MEDIA.
Jun 21, 11:41 AM CDTHAIL 0.251 W Flint Hill, MOMPING REPORT.
Jun 21, 11:57 AM CDTTSTM WND DMG1 N Saint Peters, MOSEVERAL 3 TO 8 INCH BRANCHES DOWN.
Jun 21, 12:00 PM CDTTSTM WND DMGSaint Peters, MOTREE SPLIT AT THE CORNER OF WILLOTT AND JULIE LANE. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 8:28 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

205 
WUUS53 KLSX 211602
SVRLSX
ILC013-061-083-MOC113-183-219-211700-
/O.NEW.KLSX.SV.W.0149.190621T1602Z-190621T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1102 AM CDT Fri Jun 21 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Calhoun County in southwestern Illinois...
  Southern Greene County in southwestern Illinois...
  Jersey County in southwestern Illinois...
  St. Charles County in east central Missouri...
  Southeastern Lincoln County in east central Missouri...
  East central Warren County in east central Missouri...

* Until noon CDT.

* At 1102 AM CDT, severe thunderstorms were located along a line
  extending from near Belleview to near Warrenton, moving east at 45
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  O'Fallon, St. Charles, St. Peters, Wentzville, Lake St. Louis,
  Dardenne Prairie, Jerseyville, Weldon Spring, Wright City,
  Cottleville, St. Paul, Moscow Mills, Winfield, Hardin, Grafton,
  Elsah, Innsbrook, New Melle, Josephville and Fountain N' Lakes.

This includes Interstate 70 in Missouri between exits 203 and 228.
 
This also includes Pere Marquette State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3924 9015 3870 9056 3869 9066 3865 9077
      3876 9109 3923 9060 3927 9015
TIME...MOT...LOC 1602Z 271DEG 39KT 3928 9075 3882 9120 

HAIL...0.75IN
WIND...60MPH
 
$$

CVKING
2 follow-up statements
134 
WWUS53 KLSX 211635
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1135 AM CDT Fri Jun 21 2019

ILC013-061-083-MOC113-183-219-211700-
/O.CON.KLSX.SV.W.0149.000000T0000Z-190621T1700Z/
Calhoun IL-Greene IL-Jersey IL-St. Charles MO-Lincoln MO-Warren MO-
1135 AM CDT Fri Jun 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHEASTERN CALHOUN...SOUTHERN GREENE...JERSEY...ST. CHARLES...
SOUTHEASTERN LINCOLN AND EAST CENTRAL WARREN COUNTIES...

At 1135 AM CDT, severe thunderstorms were located along a line
extending from near Carrollton to near Josephville, moving east at 45
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
O'Fallon, St. Charles, St. Peters, Wentzville, Lake St. Louis,
Dardenne Prairie, Jerseyville, Weldon Spring, Wright City,
Cottleville, St. Paul, Winfield, Grafton, Elsah, Innsbrook, New
Melle, Josephville, Chain of Rocks, Weldon Spring Heights and
Harvester.

This also includes Pere Marquette State Park.
 
This includes Interstate 70 in Missouri between exits 203 and 228.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3924 9015 3870 9056 3869 9066 3865 9077
      3876 9109 3924 9047 3927 9015
TIME...MOT...LOC 1635Z 271DEG 39KT 3927 9030 3881 9075 

HAIL...0.75IN
WIND...60MPH
 
$$

CVKING
345 
WWUS53 KLSX 211648
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1148 AM CDT Fri Jun 21 2019

MOC113-219-211657-
/O.CAN.KLSX.SV.W.0149.000000T0000Z-190621T1700Z/
Lincoln MO-Warren MO-
1148 AM CDT Fri Jun 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN AND EAST
CENTRAL WARREN COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
southwestern Illinois...and east central Missouri.

LAT...LON 3924 9015 3870 9056 3869 9066 3865 9077
      3869 9090 3926 9029 3927 9015
TIME...MOT...LOC 1647Z 337DEG 28KT 3927 9014 3867 9080 

$$

ILC013-061-083-MOC183-211700-
/O.CON.KLSX.SV.W.0149.000000T0000Z-190621T1700Z/
Calhoun IL-Greene IL-Jersey IL-St. Charles MO-
1148 AM CDT Fri Jun 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHEASTERN CALHOUN...SOUTHEASTERN GREENE...CENTRAL JERSEY AND
CENTRAL ST. CHARLES COUNTIES...

At 1147 AM CDT, severe thunderstorms were located along a line
extending from near Kemper to near Defiance, moving southeast at 30
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
O'Fallon, St. Charles, St. Peters, Lake St. Louis, Dardenne Prairie,
Jerseyville, Weldon Spring, Cottleville, St. Paul, Grafton, Elsah,
New Melle, Weldon Spring Heights, Harvester, Old Kane, Orchard Farms,
Kemper, Kane, Rockbridge and Brussels.

This also includes Pere Marquette State Park.
 
This includes Interstate 70 in Missouri between exits 214 and 228.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3924 9015 3870 9056 3869 9066 3865 9077
      3869 9090 3926 9029 3927 9015
TIME...MOT...LOC 1647Z 337DEG 28KT 3927 9014 3867 9080 

HAIL...0.75IN
WIND...60MPH
 
$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:51 AM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 21, 5:51 AM CDT, 5 hours 11 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
551 AM CDT Fri Jun 21 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 245 AM CDT Fri Jun 21 2019

An MCS over southern Nebraska and northern Kansas will move eastward
into northeast MO later this morning, likely after 15Z.  Although it
should be gradually weakening by this time, there may still be the
potential for strong wind gusts.  At the same time isolated to
scattered convection will develop across central and southeast MO
just ahead of a warm front which will be advancing northeastward
through our forecast area today.  The MCS will continue to move
eastward through west central IL early this afternoon with new
convection likely developing along the outflow boundary extending
southwest of the MCS this afternoon as the atmosphere becomes quite
unstable after passage of the warm front as the surface dewpoints
continue to rise.  The only limiting factor for the development of
additional convection this afternoon into this evening is the warm
mid level temperatures as an upper level ridge develops over MO with
700 mb temperatures rising to around 12-14 degrees C.  High
temperatures will be warmer today, particularly across central and
southeast MO.  Another nocturnal MCS is possible across northeast MO
and west central IL later tonight, along and north of a warm front
extending from northern MO southeast into southern IL, and on the
northern and eastern periphery of the mid level cap.  Warmer low
temperatures can be expected tonight, especially across central and
southeast MO due to southerly surface winds along with relatively
high surface dew points.

GKS

.LONG TERM...  (Saturday through Thursday)
Issued at 245 AM CDT Fri Jun 21 2019

Focus at the beginning of this period will be temperatures and
resultant heat index values.

Upper ridge builds into the region with deep SW flow over the
region. Models have another round of storms tonight that linger into
Sat morning, mainly across northern portions of the CWA. Exactly
what happens beyond this is less certain. Convection could push the
effective boundary south of the region, or potentially leave a
boundary through the middle of the CWA. Any convective debris should
clear by the afternoon, but a fair amount of CU may develop during
the afternoon hours. Any residual outflow boundary would likely help
dewpoints pool along the boundary. Areas of more insolation should
help lower dewpoints as deeper mixing occurs. In addition to the
dewpoint questions are the issues with temperatures. A major factor
will be any outflow boundary in addition to convection developing in
the afternoon. Generally went with a temp forecast above the median
value, resulting in heat index values around 100 degrees mainly
through central portions of the CWA.

Best chances for precip remain Sat night and Sun as an upper trof
and a number of s/w approach the region. PoPs may need to be raised
for Mon as well, but this will depend upon development of any
surface wave with this system. Upper level flow will become more
zonal through Wed before some weak ridging builds into the area.
Will keep low PoPs thru the remainder of the period with enough
moisture and instability for a threat of storms, but little in the
way to focus convection.

Expect temps to be cooler thru Tues with lower heights across the
region, then warming into the upper 80s around 90 thru the end of
the period as heights rise across the region.

Tilly

&&

.AVIATION...  (For the 12z TAFs through 12z Saturday Morning)
Issued at 515 AM CDT Fri Jun 21 2019

A line of thunderstorms across northwest MO and northeast KS may
move east-southeastward into UIN and COU later this morning.
Although these storms may dissipate before getting to the St
Louis metro area there may still be scattered storms redeveloping
this afternoon along a boundary left over from this storm complex
or along a warm front shifting northeastward through our area. Low
level, MVFR cloudiness may develop later this morning and this
afternoon at the taf sites. Southeasterly surface winds will
continue in UIN through the period, but veer around to a southerly
direction by late tonight in COU and the St Louis metro area.

SPECIFICS FOR KSTL: An east-southeastward moving line of
thunderstorms across northwest MO and northeast KS may dissipate
before getting to STL, but there may still be scattered storms
redeveloping this afternoon along a boundary left over from this
storm complex or along a warm front shifting northeastward through
our area. Low level, MVFR cloudiness may develop by this
afternoon. Southeasterly surface winds will veer around to a
southerly direction by late tonight.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     86  75  92  75 /  30  30  20  30
Quincy          80  70  87  71 /  70  60  40  50
Columbia        86  73  90  71 /  30  30  20  60
Jefferson City  88  74  91  71 /  30  30  20  60
Salem           83  71  88  72 /  40  40  40  30
Farmington      85  73  90  71 /  30  20  20  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 21, 3:50 AM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
350 AM CDT Fri Jun 21 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-220900-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
350 AM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are likely across northeast Missouri and west central
Illinois with a chance of thunderstorms across central and southeast
Missouri and southwest Illinois. Some storms may be severe today and
this evening with the primary threat being damaging winds and large
hail.

Major river flooding is ongoing along parts of the Mississippi
and Illinois Rivers.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms for parts of the area each day
from Saturday through Thursday.

Heat index values values are forecast to be around 100 Saturday
afternoon over parts of central and southeast Missouri as well as
southwest Illinois.

Major river flooding is forecast to continue along parts of the
Mississippi and Illinois Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

GKS

In the hours before

Local storm report, Jun 21, 10:24 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 AM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     HAIL             3 N COLUMBIA            38.97N 92.33W
06/21/2019  M0.25 INCH       BOONE              MO   PUBLIC

            PEA SIZED HAIL REPORTED VIA SOCIAL MEDIA.

&&

MRB
Local storm report, Jun 21, 10:25 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             2 NE COLUMBIA           38.97N 92.30W
06/21/2019  E0.25 INCH       BOONE              MO   PUBLIC

            PEA SIZED HAIL REPORTED VIA SOCIAL MEDIA.

&&

MRB
Local storm report, Jun 21, 10:48 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     LIGHTNING        HANNIBAL                39.71N 91.38W
06/21/2019                   MARION             MO   911 CALL CENTER

            LARGE TREE DOWN IN HANNIBAL. TIME ESTIMATED
            FROM RADAR.

&&

JPG
Local storm report, Jun 21, 10:50 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND DMG     NEW CANTON              39.64N 91.10W
06/21/2019                   PIKE               IL   EMERGENCY MNGR

            REPORTS OF TREES AND POWER LINES DOWN IN NEW
            CANTON VIA EM AND 911 CALLS.

&&

MRB
Local storm report, Jun 21, 11:00 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 AM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     HAIL             PITTSFIELD              39.61N 90.81W
06/21/2019  E1.00 INCH       PIKE               IL   EMERGENCY MNGR

            ALSO 60MPH PLUS WINDS.

&&

JPG
Local storm report, Jun 21, 11:01 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 AM CDT FRI JUN 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     TSTM WND GST     PITTSFIELD              39.61N 90.81W
06/21/2019  E60 MPH          PIKE               IL   EMERGENCY MNGR

            ALSO QUARTER SIZE HAIL.

&&

JPG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:51 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Knox, Lewis, Marion and 2 more54 min
Jun 21, 9:39 AM CDTSevere Thunderstorm WarningLSXLewis, Marion, Monroe, Pike, Ralls, Shelby66 min
Jun 21, 9:43 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Montgomery and 1 more62 min
Jun 21, 10:01 AM CDTTornado WarningLSXMarion, Ralls44 min
Jun 21, 10:17 AM CDTTornado WarningLSXPike, Ralls28 min
Jun 21, 10:27 AM CDTSevere Thunderstorm WarningLSXPike63 min
Jun 21, 10:35 AM CDTTornado WarningLSXPike55 min
Jun 21, 10:39 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike, Warren51 min
Jun 21, 11:54 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis66 min
Jun 21, 3:35 PM CDTHeat AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis19 hr
Jun 21, 3:37 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more21 hr
Jun 21, 3:44 PM CDTRiver Flood WarningLSXMarion4 days
Jun 21, 3:44 PM CDTRiver Flood WarningLSXMarion18 hr
Jun 21, 3:44 PM CDTRiver Flood WarningLSXMonroe4 days
Jun 21, 11:00 AM CDTSevere Thunderstorm WarningLSXGreene, Macoupin60 min
Jun 21, 11:22 AM CDTTornado WarningLSXGreene, Macoupin38 min
Jun 21, 11:45 AM CDTSevere Thunderstorm WarningLSXJersey, Macoupin, Montgomery60 min
Jun 21, 12:29 PM CDTSevere Thunderstorm WarningLSXMontgomery42 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.